Arkansas, 2004Damaging Wind in Arkansas, March 4, 2004
March 4, 2004 · NWS MEG · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 4, 10:39 PM CST, 51 minutes earlier.
Area forecast discussion, Mar 4, 10:39 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1039 PM CST THU MAR 4 2004
.DISCUSSION...
WITH EXPIRATION OF WATCH 26 AT 05Z...WILL REMOVE MENTION OF
SEVERE...AND DOWNPLAY THUNDER POTENTIAL. WILL LEAVE POPS AND
TEMPERATURES WHERE THEY WERE.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
WAGNER
Hazardous weather outlook, Mar 4, 7:22 PM CST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
722 PM CST THU MAR 4 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-051200-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
722 PM CST THU MAR 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...TONIGHT.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT
ACROSS NORTHEAST ARKANSAS WEST OF A LINE FROM PARAGOULD TO
HUGHES...WHICH INCLUDES THE CITY OF JONESBORO.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT ACROSS THE
REMAINDER OF EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE
AND NORTH MISSISSIPPI...INCLUDING THE CITIES OF MEMPHIS...JACKSON...
DYERSBURG...TUPELO...OXFORD AND BLYTHEVILLE.
SEVERE THUNDERSTORMS OVER WESTERN ARKANSAS WILL MOVE EASTWARD INTO
EAST ARKANSAS LATE THIS EVENING AND CROSS THE MISSISSIPPI RIVER
OVERNIGHT. SOME OF THESE STORMS MAY BE SEVERE.
THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT-LINE WINDS.
AN ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY OVER ARKANSAS. THE MOST
LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 10 PM AND 2 AM WEST OF
THE MISSISSIPPI RIVER AND AFTER MIDNIGHT EAST OF THE RIVER.
IN ADDITION TO THE SEVERE WEATHER...WINDY CONDITIONS ARE EXPECTED
TONIGHT. SUSTAINED WINDS WILL BE OVER 20 MPH AT TIMES WITH GUSTS
OVER 35 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SEVERE THUNDERSTORMS ARE POSSIBLE ON FRIDAY SOUTHEAST OF A JACKSON TO
OXFORD LINE. WINDY CONDITIONS WILL ALSO CONTINUE DURING THE DAY
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS HAVE BEEN ACTIVATED ACROSS THE WESTERN HALF OF THE AREA...
AND ACTIVATION OF SPOTTERS ACROSS THE REMAINDER OF THE MIDSOUTH IS
EXPECTED BY MIDNIGHT.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
Thunderstorm Wind, Lawrence
- When
- March 4, 11:30 PM CST to 11:35 PM CST
- Where
- Lawrence County, Walnut Ridge
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.067, -90.950
Several homes and farm buildings were damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, March 4, 200412 injured · $3.7 million · F1 · 76 events
- Tornadoes and Hail in Texas, March 4, 20042 injured · $2.1 million · F2 · 39 events
- Flood and Hail in Oklahoma, March 4, 20041 injured · $1.7 million · 75 kt wind · 60 events
- Flash Flooding and Flooding in Oklahoma, March 4 to 6, 20045 injured · $1.3 million · 19 events
- Hail and Damaging Winds in Texas, March 4, 2004$1.9 million · 79 kt wind · 16 events
- Heavy Snow in Arizona, March 4 to 5, 200412 injured · 3 events
- Tornado and Flash Flooding in Oklahoma, March 4, 2004$241,000 · F0 · 16 events
- Tornado in Texas, March 4, 2004$30,000 · F1 · 1 event
- Flash Flooding in Kansas, March 4, 2004$80,000 · 3 events
- Flash Flood in New York, March 4, 2004$50,000 · 1 event
- Flash Flooding in Oklahoma, March 4, 2004$40,000 · 3 events
- Tornado and Damaging Winds in Arkansas, March 4, 2004$25,000 · F0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390123.